MAUDE Adverse Event Report: COOK INC TURBO-JECT POWER INJECTABLE; LJS TURBO-JECT PERIPHERALLY INSERTED CENTRAL VENOUS CATHETER

COOK INC TURBO-JECT POWER INJECTABLE; LJS TURBO-JECT PERIPHERALLY INSERTED CENTRAL VENOUS CATHETER
Model Number N/A
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 12/09/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).The event is currently under investigation.
 
Event or Problem Description
A picc was placed in the patient on the (b)(6) of (b)(6) 2016.It was used every day without any issue.On the (b)(6) of (b)(6) 2016, a leak of physiological serum with blood occurred at the proximal end of the picc.The patient had the shivers.The doctor advised that the picc line had a cut at the junction between the extender and the luer lock female connection.A peripheric venous transfusion was done immediately.On the (b)(6) of (b)(6) 2016, they took the faulty picc out of the patient and replaced it with a new one.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.
 
Additional Manufacturer Narrative
Investigation - evaluation : a review of complaint history, device history record, quality control, trends, and visual inspection of the returned device was conducted during the investigation.One turbo-ject power injectable catheter was returned for evaluation.Visual examination noted that the clear tubing was partially severed from the purple hub.A document based investigation evaluation was also performed.Review of device history record shows no nonconforming events which could contribute to this failure mode.There were no other reported complaints for this lot number.Based on the information provided and results of the investigation a definitive root cause could not be determined.Measures have been initiated to address this issue.Monitoring for similar complaints will continue.

Brand Name
TURBO-JECT POWER INJECTABLE
Common Device Name
LJS TURBO-JECT PERIPHERALLY INSERTED CENTRAL VENOUS CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key6202472
Report Number1820334-2016-01632
Device Sequence Number763255
Product Code LJS
UDI-Device Identifier00827002561991
UDI-Public(01)00827002561991(17)180608(10)7027770
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K111244
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2016
Reporter Type Manufacturer
Report Source distributor,foreign
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/20/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberUPICS-4.0-CT-OTW-ST-1110
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 12/14/2016
Supplement Date Received by Manufacturer06/30/2017
Initial Report FDA Received Date12/23/2016
Supplement Report FDA Received Date07/20/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;